Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 53, NWS Twin Cities, MN

June 20, 2013Rusk County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 20, 2013, 7:32 PM CDT for Rusk County, Wisconsin. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2013, 7:32 PM CDT (00:32 UTC)
Expired
Jun 20, 2013, 8:30 PM CDT
In force
58 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Rusk County, WI

The radar

The Duluth radar (KDLH), 171 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 8:15 PM CDTTSTM WND DMG1 N Hawkins, WISEVERAL TREES AND POWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
2297 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

390 
WUUS53 KMPX 210032
SVRMPX
WIC107-210130-
/O.NEW.KMPX.SV.W.0053.130621T0032Z-130621T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
732 PM CDT THU JUN 20 2013

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN RUSK COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 830 PM CDT

* AT 730 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
  SOUTHWEST OF WINTER...AND MOVING SOUTH AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  LADYSMITH...BRUCE...TONY...GLEN FLORA...INGRAM AND HAWKINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4545 9131 4565 9132 4565 9070 4563 9067
      4544 9067
TIME...MOT...LOC 0032Z 338DEG 14KT 4568 9114

HAIL...1.00IN
WIND...<50MPH

$$

SPD
3 follow-up statements
945 
WWUS53 KMPX 210048
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
748 PM CDT THU JUN 20 2013

WIC107-210130-
/O.CON.KMPX.SV.W.0053.000000T0000Z-130621T0130Z/
RUSK WI-
748 PM CDT THU JUN 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RUSK COUNTY UNTIL 830 PM CDT...

AT 744 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
LADYSMITH...AND MOVING SOUTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
LADYSMITH...TONY...GLEN FLORA...INGRAM AND HAWKINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4545 9118 4563 9118 4565 9070 4563 9067
      4544 9067
TIME...MOT...LOC 0048Z 308DEG 19KT 4562 9105

HAIL...1.00IN
WIND...<50MPH

$$

SPD
161 
WWUS53 KMPX 210107
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
807 PM CDT THU JUN 20 2013

WIC107-210130-
/O.CON.KMPX.SV.W.0053.000000T0000Z-130621T0130Z/
RUSK WI-
807 PM CDT THU JUN 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RUSK COUNTY UNTIL 830 PM CDT...

AT 803 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTHEAST
OF LADYSMITH...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
INGRAM AND HAWKINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4545 9096 4564 9101 4565 9070 4563 9067
      4544 9067
TIME...MOT...LOC 0106Z 291DEG 28KT 4557 9081

HAIL...1.00IN
WIND...<50MPH

$$

SPD
522 
WWUS53 KMPX 210113
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
813 PM CDT THU JUN 20 2013

WIC107-210123-
/O.CAN.KMPX.SV.W.0053.000000T0000Z-130621T0130Z/
RUSK WI-
813 PM CDT THU JUN 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUSK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4545 9096 4564 9101 4565 9070 4563 9067
      4544 9067
TIME...MOT...LOC 0113Z 291DEG 28KT 4555 9074

$$

SPD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:59 PM CDT, 33 minutes earlier.

Area forecast discussion, Jun 20, 6:59 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
659 PM CDT THU JUN 20 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 419 PM CDT THU JUN 20 2013

MAIN CONCERN FOR THE SHORT TERM IS WHAT IS LOOKING MORE AND MORE
LIKELY TO BE A STRONG TO SEVERE MCS THAT WILL BE MOVING ACROSS THE
MPX AREA TONIGHT.

BEHIND THE MORNING CONVECTION...A DECENT WARM FRONT HAS DEVELOPED
ACROSS CENTRAL MN...STRETCHING FROM FERGUS FALLS OVER TOWARD MILLE
LACS. ANOTHER MORE N/S ORIENTED WARM FRONT/OUTFLOW FEATURE IS ALSO
BEARING ITSELF OUT NICELY ON KMPX AND TMSP ACROSS THE TWIN CITIES
METRO AREA. HAVE SEEN SOME DECENT MIXING OUT OF DEWPS SOUTHWEST OF
THESE BOUNDARIES...WHICH HAS ALLOWED TEMPS ACROSS SRN/WRN MN TO WARM
INTO THE UPPER 80S...WITH EVEN A FEW 90S MAKING AN APPEARANCE.

THE MAIN THING WE HAVE BEEN WATCHING THIS AFTERNOON IS WHETHER OR
NOT CONVECTION WOULD FIRE ALONG THESE WARM FRONT/OUTFLOW BOUNDARIES.
SPECIAL 18Z KMPX SOUNDING SHOWED A FAIR AMOUNT OF DRY AIR IN PLACE
TODAY...AND IT APPEARS THAT ENTRAINMENT OF DRY AIR HAS HELPED KEEP
STORMS FROM DEVELOPING OVER HERE. INSTEAD...EXPECT MORE ROBUST
STORMS TO INITIATE AROUND ABR THIS EVENING /IN REGION OF SVR WATCH
331/. IT IS THE STORMS THAT INITIATE IN THIS REGION THAT LOOK TO
CONGEAL INTO A SYSTEM THAT THEN COMES ROLLING ACROSS THE MPX AREA
TONIGHT.

AS FOR TONIGHT...AGREEMENT IN REFLECTIVITY FORECASTS AMONGST MODELS
IS REALLY QUITE REMARKABLE...LEADING TO THE HIGH CONFIDENCE IN A
STRONG TO SEVERE QLCS WITH BOWING SEGMENTS WORKING ACROSS THE MPX
AREA TONIGHT. ABOUT THE ONLY DIFFERENCE BETWEEN THE MODELS IS ONE OF
TIMING...BUT EVEN THERE...THE DIFFERENCES ON THE ORDER OF A COUPLE
OF HOURS. USING THE 15Z SREF TO GET A SENSE OF THE BACKGROUND
ENVIRONMENT FOR THIS SYSTEM...IT IS SHOWING THE PROBABILITY OF
MUCAPE EXCEEDING 2000 J/KG BEING NEARLY 100%...WHILE THE
PROBABILITY OF THE 0-1KM HELICITY EXCEEDING 100 M**2/S**2 IS UP
AROUND 70 PERCENT. ADD INTO THAT...THERE WILL BE A SRLY LLJ
INCREASING TO AROUND 40 KTS. WILL HAVE PLENTY OF INSTABILITY THROUGH
THE NIGHT TO SUPPORT DEEP CONVECTION AND THE LOW LEVEL SHEAR
SHOULD BE SUFFICIENT TO KEEP THE COLD POOLS FROM OUTRUNNING THE
CONVECTION...SO A LONG-LIVED QLCS IS EXPECTED. BIGGEST CONCERN WILL
BE WINDS...WITH THE POTENTIAL FOR SOME GUSTS IN EXCESS OF 70
MPH...ESPECIALLY OUT IN WRN MN. IN ADDITION...GIVEN THE 0-1KM SHEAR
EXPECTED OUT AHEAD OF A SYSTEM WITH BOWING SEGMENTS...CAN NOT RULE
OUT THE QUICK SPIN UP ON THE LEADING EDGE OF THE LINE AS WELL. GIVEN
ALL OF THE ABOVE...DID ADD A MENTION OF SVR TO THE GRIDS WITH
DAMAGING WINDS.

BESIDE THE SEVERE THREAT...PWAT AHEAD OF THE SYSTEM WILL BE
INCREASING TO AROUND 1.5 INCHES...SO THIS SYSTEM SHOULD ALSO PRODUCE
SOME HEAVY RAINS. FOR NOW...THIS LOOKS TO BE A PROGRESSIVE
SYSTEM...SO DID NOT ISSUE A FLASH FLOOD WATCH. EVEN SO CURRENT QPF
GRIDS HAVE VALUES APPROACHING 2 INCHES IN THE WEST TONIGHT...SO THE
HYDRO ASPECT OF THINGS WILL NEED TO BE WATCHED AS WELL.

FOR FRIDAY...THE BIG QUESTION IS HOW DO OUTFLOWS MODULATE THE SFC
PATTERN AND WARM FRONT POSITION. TONIGHT/S MCS LOOKS TO CLEAR WRN WI
FRIDAY MORNING...AND AFTER THAT...MAY BE A PROLONGED BREAK IN
CONVECTION AS ATMOSPHERE RECHARGES DURING THE DAY. CURRENT THINKING
BASED ON THE GFS/ECMWF/GEM ALONG WITH THE NMM/ARW IS THAT STORMS
FRIDAY AFTERNOON...MUCH LIKE TODAY WILL INITIATE OVER THE
DAKOTAS...THEN TRACK EAST TOWARD MN FRIDAY NIGHT. WITH THAT
SAID...MOST MODELS SHOW A WARM FRONT SETTING UP ACROSS SRN MN INTO
WRN WI. BY 00Z SAT...THE LLJ WILL BEGIN TO REORGANIZE ITSELF TO THE
SOUTH...WITH THE NOSE IF IT MOVING UP INTO MN. SO ALTHOUGH MOST
GUIDANCE KEEP THE AREA DRY THROUGH FRIDAY AFTERNOON...THE PRESENCE
OF THE WARM FRONT ALONG WITH THE INCREASING LLJ RESULTED IN THE
CONTINUATION OF CHANCE POPS THROUGH THE AFTERNOON ON FRIDAY.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 419 PM CDT THU JUN 20 2013

AT THE START OF THE PERIOD FRIDAY NIGHT THE BROAD UPPER LEVEL WAVE
WILL BE LOCATED OVER THE HIGH PLAINS OF IDAHO AND MONTANA...WITH
SOUTHWEST FLOW ACROSS THE UPPER MIDWEST. THE SURFACE TROUGH WILL BE
ORIENTED FROM EASTERN COLORADO THROUGH THE MN/DAKOTA BORDER...WITH
SOUTHERLY WINDS BRINGING UP MOISTURE FROM THE GULF OD MEXICO. THIS
STAGNANT WEATHER PATTERN WILL LEAD TO SIGNIFICANT RAINFALL TOTALS
COME EARLY NEXT WEEK...WITH ADDITIONAL DETAILS FOUND IN THE HYDRO
SECTION OF THE AFD. IN ADDITION TO FLOODING RAINS...SEVERE WEATHER
WILL ALSO BE A THREAT.

AS ALLUDED TO IN YESTERDAYS AFD...INSTABILITY WILL NOT BE A PROBLEM
IN THE WARM SECTOR OF THE SURFACE LOW. PLUMES FROM THE SREF 20.09
DEVELOP AFTERNOON MLCAPE VALUES OF 3000-4000J/KG...WITH EFFECTIVE
SHEAR IN THE 25-35KT RANGE. ALSO...FORECAST SOUNDINGS FROM THE GFS
SHOW CONSISTENTLY SHOW 3000-4000 J/KG OF SBCAPE SOUTH OF THE WARM
FRONT THAT IS EXPECTED TO BE LAID OUT EAST/WEST ACROSS CENTRAL
MINNESOTA AND NORTHERN WISCONSIN. CONVERGENCE ALONG THIS FRONT WILL
BE THE FOCUS FOR AFTERNOON THUNDERSTORM DEVELOPMENT...AND THE VEERED
LOW LEVEL WIND PROFILES DIRECTLY ALONG THE BOUNDARY COULD SUPPORT AN
ISOLATED TORNADO. HOWEVER...THE MAIN THREAT WILL BE LARGE HAIL
DURING THE AFTERNOON...AND STRONG WINDS DURING THE EVENING/OVERNIGHT
HOURS AS THE STORMS GROW UPSCALE INTO A MCS.

BY EARLY NEXT WEEK A LONGWAVE TROUGH CURRENTLY IN THE GULF OF ALASKA
WILL TAKE THE PLACE OF THE AFOREMENTIONED SYSTEM...WHICH MEANS
LITTLE CHANGE IN THE ATMOSPHERIC CONDITIONS ACROSS THE MIDWEST. THE
SUBTROPICAL AIRMASS WILL REMAIN ACROSS THE REGION...WITH HIGH PWAT
VALUES AND WEAK STORM LAYER FLOW. IN SUMMATION...THE ACTIVE WEATHER
WILL CONTINUE INTO EARLY NEXT WEEK WITH INCREASING HYDRO CONCERNS IF
THE EXPECTED QPF VERIFIES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 621 PM CDT THU JUN 20 2013

CONFIDENCE CONTINUES TO INCREASE ON AN MCS MOVING SOUTHEAST ACROSS
THE TAF SITES TONIGHT. THE STORMS FOR THE COMPLEX HAVE DEVELOPED
OVER EASTERN ND. TRENDED THE TIMING ON THE CONVECTIVE BOW TO THAT
OF THE 12Z ARWWRF...18Z HOPWRF AND THE 20Z HRRR. THIS WOULD BRING
STORMS WITH STRONG TO SEVERE NW WINDS INTO KAXN FROM 04Z TO 05Z...MSP
FROM 07Z-08Z AND KEAU FROM 09Z-10Z. AT THIS POINT INDICATED WIND
GUSTS TO 45 KNOTS. IN THE WAKE OF THE BOW...SHOWERS WILL LINGER
FOR A FEW HOURS WITH MVFR CEILINGS/VISIBILITIES DEVELOPING. THE
LOW CEILINGS WILL LIKELY PERSIST THROUGH MUCH OF THE MORNING WITH
A VERY MOIST AIR MASS IN PLACE. IMPROVEMENT TO VFR CEILINGS
INDICATED FOR THE AFTERNOON AS MIXING INCREASES. THUNDERSTORM
CHANCES LOOK MINIMAL FRIDAY AFTERNOON BUT ANOTHER THUNDERSTORM
COMPLEX/BOW MAY MOVE THROUGH AGAIN FRIDAY NIGHT/EARLY SATURDAY
MORNING. WINDS MAINLY SE 10 KNOTS THROUGH THE PERIOD.

KMSP...CONVECTIVE FORECASTS THROUGH THE DAY CONTINUE TO POINT TO
A LINE OF STRONG TO SEVERE THUNDERSTORMS PASSING ACROSS THE
AIRFIELD IN THE 07Z-08Z TIME FRAME. EXPECT NW WIND GUSTS TO AT
LEAST 45 KNOTS AS THE LINE MOVES THROUGH. A CONCERN AFTER THE
STORMS MOVE THROUGH IS THE DEVELOPMENT OF MVFR CEILINGS.
CONFIDENCE IS INCREASING AS WELL WITH THIS FEATURE AND BKN020 USED
FROM 11Z-15Z. ITS POSSIBLE THAT THE MVFR CEILINGS COULD LINGER
LONGER WITH A MOIST SOUTHERLY FLOW PATTERN IN PLACE. A FEW SHOWERS
ARE POSSIBLE FRIDAY AFTERNOON...BUT CONFIDENCE WAS NOT HIGH ENOUGH
TO INDICATE ANYTHING ATTM.

/OUTLOOK FOR KMSP/

SAT...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SE 10 KTS
SUN...TSRA LIKELY. VFR OUTSIDE OF TSRA. WINDS SSW 10-15 KTS.
MON...CHC TSRA. VFR OUTSIDE OF TSRA. WINDS S 5-10KTS.

&&

.HYDROLOGY...
ISSUED AT 419 PM CDT THU JUN 20 2013

HYDROLOGY...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED
THIS WEEKEND ARE LIKELY TO PRODUCE HIGH RAINFALL TOTALS ACROSS THE
AREA...AND POTENTIALLY LEAD TO LOCALIZED FLOODING PROBLEMS. THE
PRIMARY TIME OF CONCERN WILL BE OVERNIGHT TONIGHT...AND AGAIN
OVERNIGHT FRIDAY NIGHT. THE OVERALL SYNOPTIC PATTERN IS SUCH THAT
A STRONG LOW PRESSURE AREA ACROSS THE WESTERN CONUS...AND A HIGH
PRESSURE AREA ACROSS THE EASTERN CONUS...ARE EXPECTED TO MOVE VERY
LITTLE OVER THE NEXT FEW DAYS...WHICH MEANS WE WILL REMAIN IN A
FAVORABLE ENVIRONMENT FOR THUNDERSTORMS DEVELOPMENT EACH
AFTERNOON/NIGHT. THIS SETUP HAS ALREADY BEGUN TO OPEN THE DOOR FOR
GULF MOISTURE TO BEGIN STREAMING INTO THE UPPER MIDWEST. SURFACE
DEW POINT TEMPERATURES WILL CONTINUE TO RISE TO AROUND 70...AND
PRECIPITABLE WATER VALUES RISE TO BETWEEN 1.5 AND 2 INCHES BY
TOMORROW MORNING. IN ADDITION...STRONG MOISTURE TRANSPORT FROM THE
GULF WILL PEAK DURING THE OVERNIGHT HOURS TONIGHT...AND AGAIN
TOMORROW NIGHT...WHICH WILL AID IN DEVELOPING HEAVY RAINFALL
RATES. THIS MOIST AIR MASS WILL REMAIN OVER THE AREA FOR THE NEXT
SEVERAL DAYS...AND GIVEN THE ABUNDANT MOISTURE
AVAILABLE...EXTREMELY HEAVY RAINFALL RATES OF UP TO 3 INCHES PER
HOUR WILL BE POSSIBLE IN STRONG THUNDERSTORMS THAT TRAVERSE THE
AREA THROUGH THE WEEKEND. ANTECEDENT SOIL CONDITIONS ARE GENERALLY
MOIST GIVEN THE WET SPRING...WHICH ENHANCES THE POTENTIAL FOR
FLASH FLOODING. THROUGH NEXT WEEK...RAINFALL TOTALS COULD RANGE
FROM 3 TO 5 INCHES...WHICH WILL ALSO LEAD TO RISES ON MAIN STEM
RIVERS NEXT WEEK.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...MPG
LONG TERM...JRB
AVIATION...RAH
HYDROLOGY...SPD
Hazardous weather outlook, Jun 20, 1:25 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
125 PM CDT THU JUN 20 2013

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
211830-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
125 PM CDT THU JUN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA THROUGH TONIGHT. THE GREATEST POTENTIAL FOR SEVERE WEATHER
WILL COME TONIGHT...WHEN A LINE OF STRONG TO SEVERE THUNDERSTORMS
IS EXPECTED TO TRACK ACROSS THE OUTLOOK AREA. THE GREATEST RISK
WILL BE FOR STRONG DAMAGING STRAIGHT LINE WINDS.

THROUGH THIS AFTERNOON...SCATTERED NON-SEVERE THUNDERSTORMS WILL
BE POSSIBLE ACROSS MAINLY CENTRAL MINNESOTA INTO WESTERN
WISCONSIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH
WEDNESDAY...MAINLY DURING THE EVENING AND NIGHTTIME PERIODS.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BOTH FRIDAY AND
SATURDAY FOR MUCH OF THE COVERAGE AREA. AGAIN...THE GREATEST
HAZARDS WILL BE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND WINDS
IN EXCESS OF 60 MPH. IN ADDITION...PERIODS OF HEAVY RAIN WILL BE
POSSIBLE WHICH MAY LEAD TO FLASH FLOODING AND SIGNIFICANT RISES ON
AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND AT
TIMES FRIDAY THROUGH SUNDAY.

In the hours before

Local storm report, Jun 20, 4:48 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
448 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             3 SSW MORA              45.83N 93.31W
06/20/2013  M1.00 INCH       KANABEC            MN   TRAINED SPOTTER

&&

SPD
Local storm report, Jun 20, 6:23 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
623 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             3 N GRASSTON            45.84N 93.15W
06/20/2013  E1.75 INCH       KANABEC            MN   PUBLIC

            REPORT VIA SHAVE.

&&

SPD
Local storm report, Jun 20, 6:28 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
628 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             3 WNW GRASSTON          45.81N 93.21W
06/20/2013  E1.25 INCH       KANABEC            MN   PUBLIC

            REPORT VIA SHAVE. TIME ESTIMATED.

&&

SPD
Local storm report, Jun 20, 6:29 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
629 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             5 SSW MORA              45.81N 93.33W
06/20/2013  E1.00 INCH       KANABEC            MN   PUBLIC

            REPORT VIA SHAVE. TIME ESTIMATED.

&&

SPD
Local storm report, Jun 20, 6:32 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
632 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             WNW GRASSTON            45.79N 93.15W
06/20/2013  E1.00 INCH       KANABEC            MN   PUBLIC

            REPORT VIA SHAVE. TIME ESTIMATED.

&&

SPD
Local storm report, Jun 20, 6:33 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
633 PM CDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             1 NNW GRASSTON          45.81N 93.16W
06/20/2013  E1.00 INCH       KANABEC            MN   PUBLIC

            REPORT VIA SHAVE. TIME ESTIMATED.

&&

SPD

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:46 PM CDTSpecial Weather StatementMPXBarron, Rusk59 min
Jun 21, 4:04 AM CDTSpecial Weather StatementMPXPepin41 min
Jun 21, 4:22 AM CDTSevere Thunderstorm WarningMPXBarron, Dunn, Pierce, Polk, Saint Croix53 min
Jun 21, 5:02 AM CDTSevere Thunderstorm WarningMPXChippewa, Eau Claire, Rusk58 min
Jun 21, 3:16 PM CDTFlash Flood WatchMPXBarron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 3 more15 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.